MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537290
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix pancreatic stent was analyzed, and a visual evaluation noted that the stent was bent in the middle and the pigtail was kinked.A functional evaluation noted that the findings from visual assessment indicate that likely there were issues advancing the device.No other issues with the device were noted.The reported event was confirmed.The issue occurred during procedure and the patient presented stricture, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Patient anatomy can cause issues to advance the device to the intended location, force applied to the device in order to advance it and customer maneuvering during placement can lead to bend/kink the stent, this condition could have affected the overall performance of the device.Therefore, "adverse event related to patient condition" is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2020.According to the complainant, during the procedure, inside the patient, when the physician attempted to deploy the stent, the stent could not pass through the stricture site of the anatomy.Another advanix pancreatic stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of pancreatic stent bent/kinked.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10000784
Report Number3005099803-2020-01761
Device Sequence Number19622543
Product Code FGE
UDI-Device Identifier08714729856887
UDI-Public08714729856887
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2020
Device Model NumberM00537290
Device Catalogue Number3729
Device Lot Number0024014290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2020
Initial Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR